Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Ternary cyclotomic polynomials with an optimally large set of coefficients


Author: Gennady Bachman
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1943-1950
MSC (2000): Primary 11B83, 11C08
Published electronically: January 29, 2004
MathSciNet review: 2053964
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Ternary cyclotomic polynomials are polynomials of the form $\Phi_{pqr}(z)=\prod_\rho(z-\rho)$, where $p<q<r$ are odd primes and the product is taken over all primitive $pqr$-th roots of unity $\rho$. We show that for every $p$ there exists an infinite family of polynomials $\Phi_{pqr}$ such that the set of coefficients of each of these polynomials coincides with the set of integers in the interval $[-(p-1)/2,(p+1)/2]$. It is known that no larger range is possible even if gaps in the range are permitted.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11B83, 11C08

Retrieve articles in all journals with MSC (2000): 11B83, 11C08


Additional Information

Gennady Bachman
Affiliation: Department of Mathematical Sciences, University of Nevada, Las Vegas, 4505 Maryland Parkway, Las Vegas, Nevada 89154-4020
Email: bachman@unlv.nevada.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07338-1
PII: S 0002-9939(04)07338-1
Received by editor(s): July 13, 2002
Received by editor(s) in revised form: April 21, 2003
Published electronically: January 29, 2004
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2004 American Mathematical Society